The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (232 KB) | Metadata | Table of Contents | ZAA summary
Volume 31, Issue 1, 2012, pp. 31–53
DOI: 10.4171/ZAA/1447

Published online: 2011-12-27

Optimal $L^1$-Control in Coefficients for Dirichlet Elliptic Problems: $H$-Optimal Solutions

Peter I. Kogut[1] and Günter Leugering[2]

(1) Dnipropetrovsk National University, Ukraine
(2) Universität Erlangen-Nürnberg, Germany

In this paper we study a Dirichlet optimal control problem associated with a linear elliptic equation the coefficients of which we take as controls in $L^1(\Omega)$. In particular, when the coefficient matrix is taken to satisfy the decomposition $B(x)=\rho(x)A(x)$ with a scalar function $\rho$, we allow the $\rho$ to degenerate. Such problems are related to various applications in mechanics, conductivity and to an approach in topology optimization, the SIMP-method. Since equations of this type can exhibit the Lavrentieff phenomenon and non-uniqueness of weak solutions, we show that the optimal control problem in the coefficients can be stated in different forms depending on the choice of the class of admissible solutions. Using the direct method in the Calculus of variations, we discuss the solvability of the above optimal control problems in the so-called class of $H$-admissible solutions.

Keywords: Degenerate elliptic equations, control in coefficients, weighted Sobolev spaces, Lavrentieff phenomenon, direct method in the Calculus of variations

Kogut Peter, Leugering Günter: Optimal $L^1$-Control in Coefficients for Dirichlet Elliptic Problems: $H$-Optimal Solutions. Z. Anal. Anwend. 31 (2012), 31-53. doi: 10.4171/ZAA/1447